Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SuperFly

Anyone have any luck with tetracycline?

Recommended Posts

I tried it and it didn't work for me.

From what I gather Tetracycline is a pretty normal starting place for most derms. Is is a mild antibiotic (dr. prescribe it to travelers who are going to countires where you should not drink the water- to prevent diarhea). I don't know how bad your acne is, so it may work for you.

Link to post
Share on other sites

yeah my acne got bad @ college so when i came home i was presicribed this. it worked well. i have been on since late dec and now i feel acne coming back.. ackkkkkkkk

yeah it cleared me up and probably prevented more scars due to stopping acne.

peace

Link to post
Share on other sites

Yes it helped me for about 5 months...I stoped taking it and jus recently started taking it again. I take it every now and then depending teh breakouts. It still works, it brings all the pimples to a head fast and they heal faster to.

Link to post
Share on other sites

it worked for me for about 7 months, i wasnt totally clear but my skin was pretty clear, after 7 months tho it stopped working :( im now on sebomin

Link to post
Share on other sites

I been on it for the past two months. It's helped a lot. I don't get anything to terrible anymore. Makes my stomach hurt though. I can't sleep when I take it at night, I have to eat something.

Link to post
Share on other sites

I was on oxytetracyline, which is the same thing I believe, but a different brandname. Didn't do too much for me, but you have to try and find a combination of things that work for you, have you been prescribed a topical gel/cream as well?

Link to post
Share on other sites

I took it during my teen years and now I am paying for it because my teeth have a grayish tint to them and the dentist has told me it is tetracycline staining and whiteners do not help with it so I wouldnt take it if I were you.

Link to post
Share on other sites

it usually works if your acne isnt too severe. its generally a pretty decent thing to take. I refuse to take it anymore because it kills the good bacteria in your body, often makes your teeth turn brown for some reason, you gotta regulate it with your eating patterns and its kind of a bitch. I compete in mixed martial arts competitions, i know my bjj and muay tai coaches wouldent approve if they knew about it becasue of the health risks and the fact that i need to eat allot to keep strong, and thier best interest is my best so im not taking it anymore. We have no unnneccecary drug policy(not really a rule just a general rule of thumb if you wish to be succesfull).

Link to post
Share on other sites

Just got is prescribed by my doctor, and I'm having doubts because he seems like an idiot. Has anyone here been cleared up by it?

You don't want to use it because the instant your body becomes immune to it, the more acne you will have. This is what happened in my case and its very common.

Link to post
Share on other sites

Yea, all it does is make me break out and I've been on it for 2 months, so I think I'm gonna drop it.

Yeah same with me..2 months..still breaking out, I want something else. Thinking about asking for minocycline. Good or bad idea??

Link to post
Share on other sites

Just a note...I havent taken tetracycline cnsistantly in about 3-4 months and even taking it religiosly it helps.

I still break out but after poping a couple pills in the time span of 4 days I'm almost guaranmteed to be clear shortly after.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×